MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; PERIPHERAL

MICROVENTION, INC. AZUR CX 18D-LONGER; PERIPHERAL
Model Number 45-781032-L
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during embolization of a pseudoaneurysm the third coil used in the case became stuck, unraveled with a portion of the coil remains in the patient.The first azur cx coil was followed by a competitor pushable coil which experienced resistance in a competitor catheter.The physician pushed out the competitor pushable coil out of the catheter and then attempted to place an azur coil behind it; however, it got tangled up in the coil mass.When the physician attempted to retract the azur coil, it became stuck and began to unravel.The physician snared some of the coil out.A portion of the unraveled coil remains in the patient¿s body, from the sma to the aorta and down near the femoral access point.The procedure outcome was successful.The patient is reported as stable.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
Additional information received: the pseudoaneurysm was in the sma.The unraveled coil went from sma down near the common femoral artery.The coil strand was glued in place.No additional meds noted.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant coils to be stretched, broken, separated from the pusher, and tangled on the distal end of the snare device.The pusher was not returned for evaluation.The distal portion of the severed implant was also not returned for evaluation as it remained in the patient as described in the reported event.The implant's monofilament showed a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.This condition is consistent with the coil becoming stuck or experiencing friction during repositioning within the target site (i.E.Stuck on previously implanted coils or the tip of the microcatheter).The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15974256
Report Number2032493-2022-00549
Device Sequence Number12226984
Product Code KRD
UDI-Device Identifier00810170018350
UDI-Public(01)00810170018350(11)220630(17)270531(10)0000216523
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-781032-L
Device Catalogue Number45-781032
Device Lot Number0000216523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown